zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Nonlinear oscillator with discontinuity by generalized harmonic balance method. (English) Zbl 1189.65159
Summary: A generalized harmonic balance method is used to calculate the periodic solutions of a nonlinear oscillator with discontinuities for which the elastic force term is proportional to sgnx. This method is a modification of the generalized harmonic balance method in which analytical approximate solutions have rational form. This approach gives us not only a truly periodic solution but also the frequency of the motion as a function of the amplitude of oscillation. We find that this method works very well for the whole range of amplitude of oscillation in the case of the antisymmetric, piecewise constant force oscillator and excellent agreement of the approximate frequencies with the exact one has been demonstrated and discussed. For the second-order approximation we have shown that the relative error in the analytical approximate frequency is 0.24%. We also compared the Fourier series expansions of the analytical approximate solution and the exact one. Comparison of the result obtained using this method with the exact ones reveals that this modified method is very effective and convenient.
MSC:
65L99Numerical methods for ODE
References:
[1]Peng, Z. K.; Lang, Z. Q.; Billings, S. A.; Tomlinson, G. R.: Comparisons between harmonic balance and nonlinear output frequency response function in nonlinear system analysis, J. sound vibration 311, 56-73 (2008)
[2]J.H. He, Non-perturbative methods for strongly nonlinear problems, (Dissertation.de-Verlag in Internet GmbH, Berlin 2006)
[3]Beléndez, A.; Pascual, C.; Neipp, C.; Beléndez, T.; Hernández, A.: An equivalent linearization method for conservative nonlinear oscillators, Int. J. Non-linear sci. Numer. simul. 9, 9-17 (2008)
[4]Mickens, R. E.: Oscillations in planar dynamics systems, (1996)
[5]Nayfeh, A. H.: Problems in perturbations, (1985) · Zbl 0573.34001
[6]Amore, P.; Fernández, F. M.: Exact and approximate expressions for the period of anharmonic oscillators, Eur. J. Phys. 26, 589-601 (2005)
[7]Amore, P.; Raya, A.; Fernández, F. M.: Alternative perturbation approaches in classical mechanics, Eur. J. Phys. 26, 1057-1063 (2005) · Zbl 1080.70014 · doi:10.1088/0143-0807/26/6/013
[8]He, J. H.: Variational approach for nonlinear oscillators, Chaos, solitons fractals 34, 1430-1439 (2007) · Zbl 1152.34327 · doi:10.1016/j.chaos.2006.10.026
[9]Dehghan, M.; Tatari, M.: Te use of he’s variational iteration method for solving multipoint boundary value problems, Phys. scripta 72, 672-676 (2007)
[10]Rafei, M.; Ganji, D. D.; Daniali, H.; Pashaei, H.: The variational iteration method for nonlinear oscillators with discontinuities, J. sound. Vibration 305, 614-620 (2007)
[11]He, J. H.: Variational iteration method – a kind of non-linear analytical technique: some examples, Internat. J. Non-linear mech. 34, 699-708 (1999)
[12]Ramos, J. I.: On the variational iteration method and other iterative techniques for nonlinear differential equations, Appl. math. Comput. 199, 39-69 (2008) · Zbl 1142.65082 · doi:10.1016/j.amc.2007.09.024
[13]He, J. H.; Wu, X. H.: Construction of solitary solution and compact on-like solution by variational iteration method, Chaos, solitons fractals 29, 108-113 (2006) · Zbl 1147.35338 · doi:10.1016/j.chaos.2005.10.100
[14]Ramos, J. I.: An artificial parameter-decomposition method for nonlinear oscillators: applications to oscillators with odd nonlinearities, J. sound vibration 307, 312-329 (2007)
[15]He, J. H.: Homotopy perturbation method for solving boundary value problems, Phys. lett. A 350, 87-88 (2006) · Zbl 1195.65207 · doi:10.1016/j.physleta.2005.10.005
[16]Özis, T.; Yildirim, A.: A comparative study of he’s homotopy perturbation method for determining frequency-amplitude relation of a nonlinear oscillator with discontinuities, Int. J. Non-linear sci. Numer. simul. 8, 243-248 (2007)
[17]He, J. H.: Homotopy perturbation method for bifurcation on nonlinear problems, Int. J. Non-linear sci. Numer. simul. 6, 207-208 (2005)
[18]He, J. H.: The homotopy perturbation method for nonlinear oscillators with discontinuities, Appl. math. Comput. 151, 287-292 (2004) · Zbl 1039.65052 · doi:10.1016/S0096-3003(03)00341-2
[19]Cai, X. C.; Wu, W. Y.; Li, M. S.: Approximate period solution for a kind of nonlinear oscillator by he’s perturbation method, Int. J. Non-linear sci. Numer. simul. 7, 109-117 (2006)
[20]Beléndez, A.; Pascual, C.; Gallego, S.; Ortuño, M.; Neipp, C.: Application of a modified he’s homotopy perturbation method to obtain higher-order approximations of a x1/3 force nonlinear oscillator, Phys. lett. A 371, 421-426 (2007) · Zbl 1209.65083 · doi:10.1016/j.physleta.2007.06.042
[21]He, J. H.: Homotopy perturbation method for solving boundary value problems, Phys. lett. A 350, 87-88 (2006) · Zbl 1195.65207 · doi:10.1016/j.physleta.2005.10.005
[22]Beléndez, A.; Hernández, A.; Beléndez, T.; Fernández, E.; Álvarez, M. L.; Neipp, C.: Application of he’s homotopy perturbation method to the Duffing-harmonic oscillator, Int. J. Non-linear sci. Numer. simul. 8, 79-88 (2007)
[23]Beléndez, A.; Hernández, A.; Beléndez, T.; Neipp, C.; Márquez, A.: Application of the homotopy perturbation method to the nonlinear pendulum, Eur. J. Phys. 28, 93-104 (2007) · Zbl 1119.70017 · doi:10.1088/0143-0807/28/1/010
[24]Gorji, M.; Ganji, D. D.; Soleimani, S.: New application of he’s homotopy perturbation method, Int. J. Non-linear sci. Numer. simul. 8, 319-328 (2007)
[25]Shakeri, F.; Dehghan, M.: Inverse problem of diffusion by he’s homotopy perturbation method, Phys. scr. 75, 551-556 (2007) · Zbl 1110.35354 · doi:10.1088/0031-8949/75/4/031
[26]Chowdhury, M. S. H.; Hashim, I.: Solutions of a class of singular second-order ivps by homotopy-perturbation method, Phys. lett. A 365, 439-447 (2007) · Zbl 1203.65124 · doi:10.1016/j.physleta.2007.02.002
[27]Beléndez, A.; Hernández, A.; Beléndez, T.; Márquez, A.; Neipp, C.: Application of he’s homotopy perturbation method to conservative truly nonlinear oscillators, Chaos solitons fractals 37, 770-780 (2008) · Zbl 1142.65055 · doi:10.1016/j.chaos.2006.09.070
[28]Beléndez, A.; Pascual, C.; Márquez, A.; Méndez, D. I.: Application of he’s homotopy perturbation method to the relativistic (an)harmonic oscillator I: Comparison between approximate and exact frequencies, Int. J. Non-linear sci. Numer. simul. 8, 483-491 (2007)
[29]Beléndez, A.; Pascual, C.; Méndez, D. I.; Alvarez, M. L.; Neipp, C.: Application of he’s homotopy perturbation method to the relativistic (an)harmonic oscillator II: A more accurate approximate solution, Int. J. Non-linear sci. Numer. simul. 8, 493-504 (2007)
[30]Liao, S. J.: An analytic aproxímate technique for free oscillations of positively damped systems with algebraically decaying amplitude, Internat. J. Non-linear mech. 38, 1173-1183 (2003)
[31]Xu, H.; Cang, J.: Analysis of a time fractional wave-like equation with the homotopy analysis method, Phys. lett. A 372, 1250-1255 (2008) · Zbl 1217.35111 · doi:10.1016/j.physleta.2007.09.039
[32]He, J. H.: A new perturbation technique which is also valid for large parameters, J. sound vibration 229, 1257-1263 (2000)
[33]Özis, T.; Yildirim, A.: Determination of periodic solution for a u1/3 force by he’s modified Lindstedt–Poincaré method, J. sound vibration 301, 415-419 (2007)
[34]He, J. H.: Modified Lindstedt–Poincarè methods for some non-linear oscillations. Part I: Expansion of a constant, Internat. J. Non-linear mech. 37, 309-314 (2002) · Zbl 1116.34320 · doi:10.1016/S0020-7462(00)00116-5
[35]He, J. H.: Modified Lindstedt–Poincarè methods for some non-linear oscillations. Part III: Double series expansion, Int. J. Non-linear sci. Numer. simul. 2, 317-320 (2001) · Zbl 1072.34507 · doi:10.1515/IJNSNS.2001.2.4.317
[36]Liu, H. M.: Approximate period of nonlinear oscillators with discontinuities by modified Lindstedt–Poincaré method, Chaos, solitons fractals 23, 577-579 (2005) · Zbl 1078.34509 · doi:10.1016/j.chaos.2004.05.004
[37]He, J. H.: Some asymptotic methods for strongly nonlinear equations, Internat. J. Modern phys. B 20, 1141-1199 (2006) · Zbl 1102.34039 · doi:10.1142/S0217979206033796
[38]Ramos, J. I.: On Lindstedt–Poincaré techniques for the quintic Duffing equation, Appl. math. Comput. 193, 303-310 (2007) · Zbl 1193.65142 · doi:10.1016/j.amc.2007.03.050
[39]Lim, C. W.; Wu, B. S.; Sun, W. P.: Higher accuracy analytical approximations to the Duffing-harmonic oscillator, J. sound vibration 296, 1039-1045 (2006)
[40]Beléndez, A.; Hernández, A.; Márquez, A.; Beléndez, T.; Neipp, C.: Analytical approximations for the period of a simple pendulum, Eur. J. Phys 27, 539-551 (2006)
[41]Beléndez, A.; Hernández, A.; Beléndez, T.; Álvarez, M. L.; Gallego, S.; Ortuño, M.; Neipp, C.: Application of the harmonic balance method to a nonlinear oscillator typified by a mass attached to a stretched wire, J. sound vibration 302, 1018-1029 (2007)
[42]Wu, B. S.; Sun, W. P.; Lim, C. W.: An analytical approximate technique for a class of strongly non-linear oscillators, Internat. J. Non-linear mech. 41, 766-774 (2006) · Zbl 1160.70340 · doi:10.1016/j.ijnonlinmec.2006.01.006
[43]Beléndez, A.; Pascual, C.; Méndez, D. I.; Neipp, C.: Solution of the relativistic (an)harmonic oscillator using the harmonic balance method, J. sound vibration 311, 1447-1456 (2008)
[44]Beléndez, A.; Pascual, C.: Harmonic balance approach to the periodic solutions of the (an)harmonic relativistic oscillator, Phys. lett. A 371, 291-299 (2007)
[45]Cooper, K.; Mickens, R. E.: Generalizad harmonic balence/numerical method for determining analytical approximations to the periodic solutions of the x4/3 potential, J. sound vibration 250, 951-954 (2002)
[46]Beléndez, A.; Hernández, A.; Beléndez, T.; Neipp, C.; Márquez, A.: Higher accuracy analytical approximations to a nonlinear oscillator with discontinuity by he’s homotopy perturbation method, Phys. lett. A 372, 2010-2016 (2008) · Zbl 1220.70022 · doi:10.1016/j.physleta.2007.10.081
[47]Ramos, J. I.: Limit cycles of non-smooth oscillators, Appl. math. Comput. 199, 738-747 (2008) · Zbl 1153.34022 · doi:10.1016/j.amc.2007.10.035
[48]Mickens, R. E.; Semwogerere, D.: Fourier analysis of a rational harmonic balance approximation for periodic solutions, J. sound vibration 195, 528-530 (1996)
[49]Brogliato, R.: Nonsmooth mechanics, (1998)
[50]He, J. H.: Application of parameter-expanding method to strongly nonlinear oscillators, Int. J. Non-linear sci. Numer. simul. 8, 121-124 (2007)
[51]Wang, S. Q.; He, J. H.: Nonlinear oscillator with discontinuity by parameter-expansion method, Chaos, solitons fractals 35, 688-691 (2008) · Zbl 1210.70023 · doi:10.1016/j.chaos.2007.07.055